Alert archive / Nebraska / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 90, NWS North Platte, NE

June 16, 2011Frontier County, Hayes County, Lincoln County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Jun 16, 2011, 10:10 PM CDT for Frontier County, Hayes County, Lincoln County, Nebraska. It was in force for 65 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 16, 2011, 10:10 PM CDT (03:10 UTC)
Expired
Jun 16, 2011, 11:15 PM CDT
In force
65 min
Issued by
NWS North Platte, NE
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Frontier County, NE, Hayes County, NE, Lincoln County, NE

The radar

The North Platte radar (KLNX), 130 km from the middle of the area, began a volume at 03:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 16, 10:12 PM CDTHAIL 110 Nnw Wellfleet, NEMOSTLY NICKEL SIZED HAIL ALONG WITH VERY HEAVY RAINFALL AT TIME OF REPORT.
Jun 16, 10:15 PM CDTTSTM WND DMGStockville, NECOOP OBSERVER ESTIMATED WIND SPEEDS IN EXCESS OF 60 MPH WITH SEVERAL TREE LIMBS DOWN. TIME FOR THIS REPORTED IS ESTIMATED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 16, 2:55 PM CDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 3.2 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2011-06-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1720 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2011-06-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 13 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1720 J/kg
Mixed-layer CIN
-209 J/kg
Mixed-layer LCL
1441 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
13 m²/s²
0-3 km storm-relative helicity
207 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

676 
WUUS53 KLBF 170310
SVRLBF
NEC063-085-111-170415-
/O.NEW.KLBF.SV.W.0090.110617T0310Z-110617T0415Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1010 PM CDT THU JUN 16 2011

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  FRONTIER COUNTY IN SOUTHWEST NEBRASKA...
  EASTERN HAYES COUNTY IN SOUTHWEST NEBRASKA...
  LINCOLN COUNTY IN SOUTHWEST NEBRASKA...

* UNTIL 1115 PM CDT

* AT 1010 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM SARBEN TO WELLFLEET TO 6 MILES
  WEST OF RED WILLOW RESERVOIR STATE RECREATION AREA...AND MOVING
  EAST AT 30 MPH.

* LOCATIONS IMPACTED INCLUDE...
  CURTIS...NORTH PLATTE...SUTHERLAND...RED WILLOW RESERVOIR STATE
  RECREATION AREA...HERSHEY...MAYWOOD...LAKE MALONEY STATE RECREATION
  AREA...HANSEN MEMORIAL RESERVE STATE WILDLIFE MANAGEMENT AREA...
  COTTONWOOD CANYON STATE WILDLIFE MANAGEMENT AREA...MOOREFIELD...
  JEFFREY CANYON STATE WILDLIFE MANAGEMENT AREA...STOCKVILLE...
  MAXWELL...BRADY...MEDICINE CREEK RESERVOIR STATE RECREATION AREA...
  EUSTIS...HIGHWAY 83 MILE MARKER 70...HIGHWAY 83 MILE MARKER 40...
  HIGHWAY 83 MILE MARKER 30 AND HIGHWAY 83 MILE MARKER 90.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4061 10101 4091 10124 4132 10128 4129 10025
      4127 10023 4105 10024 4104 10022 4071 10021
      4070 9997 4044 9997 4043 10009 4035 10009
      4035 10095
TIME...MOT...LOC 0310Z 252DEG 27KT 4121 10120 4080 10071
          4037 10078
WIND...HAIL 60MPH 1.00IN

$$

SCHULTZ
4 follow-up statements
876 
WWUS53 KLBF 170321
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1021 PM CDT THU JUN 16 2011

NEC063-085-111-170415-
/O.CON.KLBF.SV.W.0090.000000T0000Z-110617T0415Z/
FRONTIER NE-HAYES NE-LINCOLN NE-
1021 PM CDT THU JUN 16 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR LINCOLN...
EASTERN HAYES AND FRONTIER COUNTIES UNTIL 1115 PM CDT...

AT 1021 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 9 MILES NORTHEAST OF SARBEN TO 9
MILES SOUTH OF COTTONWOOD CANYON STATE WILDLIFE MANAGEMENT AREA TO
RED WILLOW RESERVOIR STATE RECREATION AREA...MOVING EAST AT 45 MPH.

LOCATIONS IMPACTED INCLUDE...
  NORTH PLATTE...COTTONWOOD CANYON STATE WILDLIFE MANAGEMENT AREA...
  MOOREFIELD...JEFFREY CANYON STATE WILDLIFE MANAGEMENT AREA...
  STOCKVILLE...MAXWELL...BRADY...MEDICINE CREEK RESERVOIR STATE
  RECREATION AREA...EUSTIS...HIGHWAY 83 MILE MARKER 90...HIGHWAY 23
  MILE MARKER 110...HIGHWAY 18 MILE MARKER 20 AND HIGHWAY 18 MILE
  MARKER 30.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4061 10101 4091 10124 4132 10128 4129 10025
      4127 10023 4105 10024 4104 10022 4071 10021
      4070 9997 4044 9997 4043 10009 4035 10009
      4035 10095
TIME...MOT...LOC 0322Z 261DEG 41KT 4129 10116 4089 10048
          4036 10058
WIND...HAIL 60MPH 1.00IN

$$

SCHULTZ
039 
WWUS53 KLBF 170340
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1040 PM CDT THU JUN 16 2011

NEC063-085-111-170415-
/O.CON.KLBF.SV.W.0090.000000T0000Z-110617T0415Z/
FRONTIER NE-HAYES NE-LINCOLN NE-
1040 PM CDT THU JUN 16 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR LINCOLN...
EASTERN HAYES AND FRONTIER COUNTIES UNTIL 1115 PM CDT...

AT 1040 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 11 MILES NORTH OF HERSHEY TO 7
MILES WEST OF GOTHENBURG TO 8 MILES WEST OF MEDICINE CREEK RESERVOIR
STATE RECREATION AREA...MOVING EAST AT 45 MPH.

LOCATIONS IMPACTED INCLUDE...
  BRADY...MEDICINE CREEK RESERVOIR STATE RECREATION AREA...EUSTIS...
  HIGHWAY 23 MILE MARKER 110...HIGHWAY 18 MILE MARKER 20 AND HIGHWAY
  18 MILE MARKER 30.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4061 10101 4091 10124 4132 10128 4129 10025
      4127 10023 4105 10024 4104 10022 4071 10021
      4070 9997 4044 9997 4043 10009 4035 10009
      4035 10095
TIME...MOT...LOC 0340Z 261DEG 41KT 4132 10088 4092 10021
          4037 10032
WIND...HAIL 60MPH 1.00IN

$$

SCHULTZ
553 
WWUS53 KLBF 170354
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1054 PM CDT THU JUN 16 2011

NEC085-170403-
/O.CAN.KLBF.SV.W.0090.000000T0000Z-110617T0415Z/
HAYES NE-
1054 PM CDT THU JUN 16 2011

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN HAYES COUNTY IS
CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF
EASTERN HAYES COUNTY.

LAT...LON 4070 10069 4131 10127 4129 10025 4127 10023
      4105 10024 4104 10022 4071 10021 4070 9998
      4044 9998 4043 10009 4035 10010 4035 10062
TIME...MOT...LOC 0353Z 270DEG 37KT 4130 10055 4095 10012
          4038 10009

$$

NEC063-111-170415-
/O.CON.KLBF.SV.W.0090.000000T0000Z-110617T0415Z/
FRONTIER NE-LINCOLN NE-
1054 PM CDT THU JUN 16 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR LINCOLN AND
FRONTIER COUNTIES UNTIL 1115 PM CDT...

AT 1053 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 14 MILES SOUTH OF STAPLETON TO
GOTHENBURG TO 6 MILES EAST OF MEDICINE CREEK RESERVOIR STATE
RECREATION AREA...MOVING EAST AT 45 MPH.

LOCATIONS IMPACTED INCLUDE...
  EUSTIS AND HIGHWAY 18 MILE MARKER 30.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4070 10069 4131 10127 4129 10025 4127 10023
      4105 10024 4104 10022 4071 10021 4070 9998
      4044 9998 4043 10009 4035 10010 4035 10062
TIME...MOT...LOC 0353Z 270DEG 37KT 4130 10055 4095 10012
          4038 10009
WIND...HAIL 60MPH 1.00IN

$$

SCHULTZ
375 
WWUS53 KLBF 170416
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1116 PM CDT THU JUN 16 2011

NEC063-111-170427-
/O.EXP.KLBF.SV.W.0090.000000T0000Z-110617T0415Z/
FRONTIER NE-LINCOLN NE-
1116 PM CDT THU JUN 16 2011

...THE SEVERE THUNDERSTORM WARNING FOR LINCOLN AND FRONTIER COUNTIES
HAS EXPIRED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.

LAT...LON 4070 10069 4131 10127 4129 10025 4127 10023
      4105 10024 4104 10022 4071 10021 4070 9998
      4044 9998 4043 10009 4035 10010 4035 10062
TIME...MOT...LOC 0354Z 270DEG 37KT 4130 10053 4095 10011
          4038 10008

$$

SCHULTZ

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 3:11 PM CDT, 6 hours 59 minutes earlier.

Area forecast discussion, Jun 16, 3:11 PM CDT, 6 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
311 PM CDT THU JUN 16 2011

.SYNOPSIS...
H5 CLOSED LOW OVER SOUTHWEST CANADA AND H5 WEAKER CLOSED LOW
MOVING INTO THE OHIO VALLEY. WAVE MOVING INTO SOUTHEAST WYOMING
NORTHEAST COLORADO WITH DEVELOPING ECHOES OVER SAME AREA.

&&

.DISCUSSION...
MODELS AGREE QUITE WELL. HRR LITTLE OVER DONE WITH ECHOES ALREADY
PROGGED TO DEVELOP THIS AFTERNOON OVER CENTRAL CHERRY.

THROUGH 12Z FRIDAY...WATER VAPOR IMAGERY REVEALS A SHORTWAVE TROUGH
WOBBLING ACROSS SOUTHERN ALBERTA AND SASKATCHEWAN...WITH A LOBE OF
ENERGY ROTATING FROM THE MAIN TROUGH INTO SOUTHERN IDAHO.  CLOSER
INVESTIGATION OF THE 1.5 PV PRESSURE SURFACE WOULD SUGGEST A
DISTURBANCE QUICKLY ROUNDING THE BASE OF THE WEST COAST TROUGH
PUSHING EAST INTO SOUTHERN UTAH.  AHEAD OF THESE FEATURES...SURFACE
LOW PRESSURE HAS BEGUN TO DEEPEN OVER THE HIGH PLAINS...WITH
SOUTHERLY RETURN FLOW ACROSS CENTRAL NEBRASKA.  DEW POINTS ARE
SLOWING INCREASING INTO THE LOW TO MID 60S SOUTH OF INTERSTATE 80.
FURTHER NORTH...MID TO UPPER 50S ARE THE NORM.  THE DEEPENING LOW
PRESSURE IS DRAWING A WARM FRONT NORTH...WHICH WAS OBJECTIVELY
ANALYZED OVER KANSAS WITH A SECOND BOUNDARY ANALYZED OVER THE
PANHANDLE OF NEBRASKA.  ALL OF THIS SHOULD COME INTO PLAY THIS
EVENING AS THUNDERSTORMS /SOME OF WHICH MAY BE SEVERE/ LOOK POSSIBLE
ACROSS THE OUTLOOK AREA.

INCREASED LIFT AND THE INFLUENCE OF THE HIGHER TERRAIN OF THE
ROCKIES HAVE ALREADY SPARKED OFF A FEW STRONG STORMS OVER SOUTHERN
WYOMING AND NORTHERN COLORADO.  THE LIFT ASSOCITATED WITH THE
SHORTWAVE TROUGH WILL SHIFT EAST AS DOES A SUBTLE INVERTED
TROUGH/BOUNDARY.  STORMS WILL INITIATE ALONG THE TROUGH OVER THE
PANHANDLE OF NEBRASKA WHERE ML CAPE VALUES OF 1000 TO 2000 J/KG AND
40 TO 50 KTS OF 0-6 KM BULK SHEAR WILL PROMOTE THE POSSIBILITY OF
SEVERE WEATHER.  LARGE HAIL WITH DAMAGING WIND GUSTS APPEAR TO BE
THE PRIMARY THREAT.  HOWEVER AN ISOLATED TORNADO CANNOT BE RULED OUT
WEST OF HIGHWAY 83...ESPECIALLY GIVEN THE VERY STEEP 0 TO 2 KM LAPSE
RATES AND BACKED LOW LEVEL FLOW.  HOWEVER LCL HEIGHTS WILL REMAIN
FAIRLY HIGH...WITH ONLY MODEST LOW LEVEL CAPE /0 TO 3KM/ OF
GENERALLY LESS THAN 50 J/KG AND T/TD SPREADS THAT REMAIN LARGE.  STORMS
WOULD SHIFT EAST THROUGH THE EVENING WHERE MUCH BETTER INSTABILITY
IS IN PLACE...BUT AS DOES A PRETTY STOUT CAP.  WOULD EXPECT THE
STORMS/NEW CONVECTION TO EVENTUALLY ERODE THE LID LATER THIS
EVENING.  AGAIN STORMS WOULD HAVE THE POTENTIAL TO PRODUCE VERY
LARGE HAIL /GIVEN OVER 4000 J/KG OF CAPE ALREADY PRESENT AND
INCREASING SHEAR ALOFT/.  THE STORMS MORE THAN LIKELY WILL HAVE
TROUBLE ROOTING INTO THE BOUNDARY LAYER TONIGHT...SO THE THREAT OF
TORNADOES IS NOT EXPECTED LATER TONIGHT.  HOWEVER...BUFKIT SOUNDINGS POINT
TO ELEVATED LONG SKINNY CAPE BY 03Z TONIGHT ACROSS THE PLATTE RIVER
BASIN...A CONCERN FOR THE ALREADY SWOLLEN RIVERS OF THE PLATTE
BASIN.  PW VALUES SURGE THIS EVENING TO AOA 1.25 INCHES...WITH THE
NAM CONTINUALLY SUGGESTING OVER 3 INCHES OF QPF FOR THE CITY OF NORTH
PLATTE.  THE NAM SOLUTION IS OVER DOING THE QPF...BUT A QUICK INCH
OR TWO WOULD BE POSSIBLE...ESPECIALLY SINCE A CONVECTIVE COMPLEX
LOOKS PROBABLE.  ALL IN ALL...IT MAY BE A BUSY NIGHT.

PRECIPITATION ENDING OVER NORTH CENTRAL NEBRASKA FRIDAY AFTERNOON
AS UPPER LOW OVER EASTERN MONT ANNA PUSHES A COOL FRONT INTO
MINNESOTA. PARTIAL CLEARING AND TEMPERATURES ONCE AGAIN AROUND 80
ON FRIDAY. RELATIVELY DRY FRIDAY INTO SATURDAY OVER MOST OF THE
FORECAST AREA. WEAK WAVE MOVING ACROSS THE FORECAST AREA ON
SATURDAY AFTERNOON WILL SUPPORT SHOWERS AND THUNDERSTORMS OVER
WESTERN NEBRASKA. ANOTHER NICE WAVE MOVES THROUGH THE FORECAST
AREA SUNDAY NIGHT INTO MONDAY WITH THUNDERSTORMS ALONG THE WARM
FRONT OVER MAINLY NORTHEAST NEBRASKA. H5 LOW DRIFTS OVER MONTANA
SUNDAY THROUGH TUESDAY BEFORE FINALLY DROPPING SOUTHEAST INTO
WESTERN AND NORTH CENTRAL NEBRASKA WEDNESDAY. CLOUDY AND SLIGHTLY
COOLER TUESDAY AND WEDNESDAY AND THEN WARMING TOWARDS THE END OF
THE PERIOD.

&&

.AVIATION...
THE FOCUS FOR THE KLBF AND KVTN TAF FORECAST WILL BE THE POTENTIAL
FOR THUNDERSTORMS THIS EVENING/OVERNIGHT AS STRONG DISTURBANCE IS
EXPECTED TO TRIGGER SCATTERED STRONG TO SEVERE THUNDERSTORMS NORTH
OF A LIFTING WARM FRONT.  CURRENT TAFS WOULD SUGGEST 2SM +TSRA AFTER
02Z FOR KLBF AND 3SM TSRA AT VTN. LARGE HAIL TO THE SIZE OF GOLF
BALLS WITH DAMAGING WIND GUSTS IN EXCESS OF 45KTS WOULD BE POSSIBLE
WITHIN AND NEAR ANY STORM DEVELOPMENT.  THE INITIAL DEVELOPMENT IS
ONGOING ACROSS THE MOUNTAINS OF WYOMING AND COLORADO.  AS THE
DISTURBANCE SHIFTS EAST...FURTHER INITIATION IS EXPECTED TO
COMMENCE LATE AFTERNOON OVER THE HIGH PLAINS OF EASTERN
COLORADO/WESTERN WYOMING.  STORMS WILL CONTINUE EAST EVENTUALLY
COMBINING INTO A CONVECTIVE COMPLEX OVER CENTRAL NEBRASKA THROUGH
06Z.  THEREAFTER CEILINGS AND VISIBILITIES SHOULD LIFT...HOWEVER A
FEW DETERMINISTIC MEMBERS WOULD SUGGEST MVFR STRATUS REMAINING
THROUGH DAWN.  AS OF NOW...WILL RETURN PREVAILING CONDITIONS AT BOTH
TERMINALS TO VFR SHORTLY AFTER 06Z AS SREF PROBS REMAIN BELOW 50
PERCENT FOR THE LOWER FLIGHT CATEGORIES...BUT WILL CONTINUE TO
MONITOR.

&&

.HYDROLOGY...
NEAR STEADY FLOWS ON THE NORTH PLATTE RIVER ABOVE LAKE MCCONAUGHY
CAN BE EXPECTED INTO THIS WEEKEND. SNOW MELT CONTINUES OVER THE
SOURCE REGION OF THE NORTH PLATTE RIVER AND WILL DO SO FOR THE NEXT
SEVERAL WEEKS...THEREFORE RELEASES FROM UPSTREAM RESERVOIRS IN
WYOMING WILL REMAIN HIGH. BELOW LAKE MCCONAUGHY...NO INCREASED
RELEASES ARE PLANNED BELOW LAKE MCCONAUGHY THIS WEEK WITH THE STAGE
EXPECTED TO REMAIN STEADY NEAR 7.5 FEET WITH MAJOR FLOODING TO
CONTINUE. FOR THE PLATTE RIVER NEAR BRADY...A STEADY STAGE NEAR 7.9
FEET IS FORECAST THROUGH SUNDAY WITH MINOR FLOODING TO CONTINUE.

HEAVY RAINFALL ALONG BOTH THE NORTH AND SOUTH PLATTE RIVER BASIN IS
POSSIBLE THROUGH THE OVERNIGHT TONIGHT AS A STRONG DISTURBANCE
SPARKS OFF THUNDERSTORMS THIS EVENING.  DUE TO THE CONVECTIVE NATURE
OF THE STORMS...WIDESPREAD FLOOD POTENTIAL REMAINS LOW.  HOWEVER
SEVERAL MODEL SOLUTIONS SUGGEST THAT ISOLATED THUNDERSTORMS WILL
CONGEAL INTO A CONVECTIVE COMPLEX WHICH WOULD HAVE THE POTENTIAL TO
DROP A QUICK INCH OR TWO OF RAINFALL ON THE ALREADY SWOLLEN RIVER
BASINS OF THE NORTH PLATTE AND PLATTE RIVER.  WILL NOT ISSUE A FLASH
FLOOD WATCH FOR THE RIVER...DUE TO UNCERTAINTY IN THE CONVECTIVE
NATURE OF STORMS AND THE FACT THAT THE RIVER IS ALREADY AT FLOOD
STAGE.  BUT...COMMUNITIES AND TOWNS SUCH AS THE CITY OF NORTH PLATTE
MAY NEED A QUICK URBAN FLOOD ADVISORY TONIGHT...AS IMPLEMENTED FLOOD
CONTROL PROCEDURES MAY CAUSE STREET FLOODING IN LOW LYING AREAS.  OF
COURSE THIS WOULD BE HIGHLY DEPENDENT ON THE DEVELOPMENT OF STORMS
TONIGHT.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...SEVERE THUNDERSTORM WATCH UNTIL
10 PM CDT /9 PM MDT/ THIS EVENING FOR NEZ004>006-008-022>026-035>037-056>058-094.

&&

SHORT TERM/EXTENDED...POWER
AVIATION...JACOBS
Hazardous weather outlook, Jun 16, 3:40 PM CDT, 6 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
340 PM CDT THU JUN 16 2011

NEZ004>010-022>029-035>038-056>059-069>071-094-172045-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
340 PM CDT THU JUN 16 2011 /240 PM MDT THU JUN 16 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

SEVERE THUNDERSTORMS ARE LIKELY TO DEVELOP AND MOVE INTO THE
EASTERN PANHANDLE AND SOUTHWEST NEBRASKA AFTER 4 PM MDT. THE
THUNDERSTORMS WILL BE CAPABLE OF LARGE HAIL TO THE SIZE OF GOLF
BALLS...DAMAGING WIND GUSTS IN EXCESS OF 60 MPH AND POSSIBLY
ISOLATED TORNADOES. THE GREATEST THREAT OF SEVERE
WEATHER...INCLUDING ISOLATED TORNADOES WILL BE ALONG AND WEST OF
HIGHWAY 61 FROM EARLY TO MID EVENING. THEN...FROM THE LATE EVENING
AND OVERNIGHT HOURS...THE STORMS ARE LIKELY TO CONGEAL INTO A
LARGE CLUSTER OF STORMS AND TRACK NORTHEAST. THE THREAT OF LARGE
HAIL AND DAMAGING WIND GUSTS REMAIN. ALSO...VERY HEAVY RAINFALL OF
GREATER THAN AN INCH CAN BE EXPECTED WITHIN THUNDERSTORM
DEVELOPMENT. THIS MAY LEAD TO FLASH FLOODING...ESPECIALLY IN AREAS
WHERE RIVER LEVELS REMAIN HIGH FROM SPRING SNOW MELT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

A DAILY CHANCE OF SHOWERS AND THUNDERSTORMS CAN BE EXPECTED
THROUGHOUT THE WEEKEND. A FEW OF THE STORMS MAY BECOME
SEVERE...ALTHOUGH GENERAL THUNDERSTORMS WILL BE MOST COMMON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS EVENING ACROSS THE
OUTLOOK AREA...ESPECIALLY FOR COUNTIES NEAR AND WEST OF HIGHWAY
61. SPOTTERS ARE ENCOURAGED TO RELAY SEVERE HAIL...SEVERE WIND AND
ANY TORNADO REPORTS TO THE NATIONAL WEATHER SERVICE IN NORTH
PLATTE.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE

JACOBS

In the hours before

Special weather statement, Jun 16, 9:41 PM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
941 PM CDT THU JUN 16 2011

NEZ070-071-170330-
FRONTIER NE-HAYES NE-
941 PM CDT THU JUN 16 2011

...SIGNIFICANT WEATHER ADVISORY FOR HAYES AND WESTERN FRONTIER
COUNTIES UNTIL 1030 PM CDT...

AT 941 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES SOUTH OF
WALLACE TO PALISADE...AND MOVING EAST AT 40 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  HAYES CENTER...
  CURTIS...
  HAYES CENTER STATE WILDLIFE MANAGEMENT AREA...
  RED WILLOW RESERVOIR STATE RECREATION AREA...
  MAYWOOD...

THESE STORMS MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA.

SCHULTZ
Special weather statement, Jun 16, 9:45 PM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
945 PM CDT THU JUN 16 2011

NEZ037-038-170330-
CUSTER NE-LOGAN NE-
945 PM CDT THU JUN 16 2011

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LOGAN AND
NORTHWESTERN CUSTER COUNTIES UNTIL 1030 PM CDT...

AT 940 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 13 MILES NORTHEAST
OF TARBOZ LAKE TO STAPLETON...AND MOVING SOUTHEAST AT 20 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  ARNOLD...
  ANSELMO...
  HIGHWAY 92 MILE MARKER 240 TO 260...
  HIGHWAY 2 MILE MARKER 250...

THESE STORMS MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

JACOBS
Local storm report, Jun 16, 9:47 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
947 PM CDT THU JUN 16 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0934 PM     HAIL             5 N MADRID              40.92N 101.54W
06/16/2011  E0.88 INCH       PERKINS            NE   PUBLIC

&&

TKECK
Local storm report, Jun 16, 9:58 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
958 PM CDT THU JUN 16 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0949 PM     HAIL             PAXTON                  41.12N 101.36W
06/16/2011  M1.75 INCH       KEITH              NE   TRAINED SPOTTER

&&

CARMEL
Special weather statement, Jun 16, 10:01 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1001 PM CDT THU JUN 16 2011

NEZ038-170345-
CUSTER NE-
1001 PM CDT THU JUN 16 2011

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CUSTER COUNTY UNTIL
1045 PM CDT...

AT 1001 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR ARNOLD...MOVING NORTH AT 15 MPH.

HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  ARNOLD...
  ANSELMO...
  MILBURN...

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA.

SCHULTZ
Local storm report, Jun 16, 10:10 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1010 PM CDT THU JUN 16 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0940 PM     HAIL             3 N MAXWELL             41.12N 100.53W
06/16/2011  E0.50 INCH       LINCOLN            NE   PUBLIC

&&

JAHSENMA

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 16, 7:08 PM CDTSevere Thunderstorm WarningLBFArthur, Grant52 min
Jun 16, 7:09 PM CDTFlash Flood WarningLBFCherry5 hr
Jun 16, 7:15 PM CDTSevere Thunderstorm WarningLBFCherry45 min
Jun 16, 7:50 PM CDTSevere Thunderstorm WarningLBFCherry40 min
Jun 16, 7:55 PM CDTSevere Thunderstorm WarningLBFArthur, Grant, Hooker, McPherson50 min
Jun 16, 8:03 PM CDTSevere Thunderstorm WarningLBFDeuel, Garden42 min
Jun 16, 8:30 PM CDTSevere Thunderstorm WarningLBFCherry, Hooker, Thomas60 min
Jun 16, 8:42 PM CDTSevere Thunderstorm WarningLBFDeuel, Garden, Keith, Perkins48 min
Jun 16, 8:54 PM CDTSevere Thunderstorm WarningLBFBlaine, Brown, Cherry, Keya Paha, Thomas51 min
Jun 16, 9:26 PM CDTSevere Thunderstorm WarningLBFKeith, Lincoln, Perkins64 min
Jun 16, 9:26 PM CDTSevere Thunderstorm WarningLBFBlaine, Brown, Cherry, Keya Paha, Loup, Rock and 1 more66 min
Jun 16, 9:47 PM CDTSevere Thunderstorm WarningLBFLincoln43 min
Jun 16, 10:07 PM CDTAreal Flood AdvisoryLBFCuster, Keith, Lincoln, Logan, McPherson, Perkins4 hr
Jun 16, 10:44 PM CDTSevere Thunderstorm WarningLBFCuster46 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.